Alert archive / Florida / Tornado Warnings in 2022

Tornado Warning 14, NWS Miami, FL

April 6, 2022Palm Beach County, Florida

NWS Miami, FL issued this tornado warning at Apr 6, 2022, 4:57 PM EDT for Palm Beach County, Florida. It was in force for 33 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2022, 4:57 PM EDT (20:57 UTC)
Expired
Apr 6, 2022, 5:30 PM EDT
In force
33 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 142 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 5:22 PM EDTFUNNEL CLOUDPalm Beach Gardens, FLWPBF POSTED VIDEO OF A FUNNEL CLOUD TO SOCIAL MEDIA. TIME ESTIMATED BY RADAR.
Apr 6, 5:29 PM EDTTSTM WND GST 78Palm Beach Gardens, FLMESONET PLMGR PALM BEACH GARDENS HIGH SCHOOL REPORTED A WIND GUST OF 78MPH AT 5:29PM AS A SEVERE THUNDERSTORM MOVED THROUGH THE AREA. SITE ELEVATION IS 26 FEET.
Apr 6, 5:29 PM EDTTORNADOPalm Beach Gardens, FLBROADCAST MEDIA POSTED SOCIAL MEDIA VIDEO OF A TORNADO AT PALM BEACH GARDENS HIGH SCHOOL. TIME MEASURED BY HIGHEST WIND GUST AT LOCAL MESONET STATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2022-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1214 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2022-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1214 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

253 
WFUS52 KMFL 062057
TORMFL
FLC099-062130-
/O.NEW.KMFL.TO.W.0014.220406T2057Z-220406T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Miami FL
457 PM EDT Wed Apr 6 2022

The National Weather Service in Miami has issued a

* Tornado Warning for...
  Eastern Palm Beach County in southeastern Florida...

* Until 530 PM EDT.
    
* At 457 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Palm Beach Gardens, moving southeast at 15 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Jupiter, Palm Beach Gardens, Riviera Beach, Juno Beach and North
  Palm Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 2685 8016 2689 8013 2689 7994 2677 8001
TIME...MOT...LOC 2057Z 307DEG 15KT 2686 8012 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Hadi

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this tornado warning went out at Apr 6, 1:54 PM EDT, 3 hours 3 minutes earlier.

Area forecast discussion, Apr 6, 1:54 PM EDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Miami FL
154 PM EDT Wed Apr 6 2022

.SHORT TERM...

Today Through Thursday...

High Pressure remains positioned over the Central Atlantic while
over the Central US two separate cyclones are evident: a stronger
northern branch system over the Upper Midwest and a less amplified
(more frontal wave-like) system entering the SE US. Between the
Atlantic high and the aforementioned lows a breezy and warm S-SW
flow prevails over South Florida today. Given this flow, efficient
mixing, and a warm airmass (850mb temps over 17C in the 12Z MFL
sounding which are more typical of July) we are seeing temperatures
approaching 90 with heat indices well in the 90s.

Synoptic forcing remains lacking with mostly zonal mid-lvl flow and
the subtropical jet positioned sufficiently far north. Consequently
our main forcing for precipitation will be at the intersection of
the Atlantic breeze and the synoptically-enhanced Gulf Breeze. Given
the strength of the SWrly component of the mean flow this
intersection will likely occur fairly far NE placing the main focus
for any storms over Palm Beach county, northern Broward county, and
the adjacent Atlantic waters. Reasonably steep low-lvl lapse rates
will result in the potential for gusty winds, with hail also a
possibility (although mid-lvl temperatures are a bit warmer than 2
days ago). Per usual locally heavy rainfall remains possible in any
storms, but the convergence zone is anticipated to shift offshore
with time sufficiently rapidly to prevent too much training along
the east coast.

Any storms should dissipate with diurnal stabilization this evening,
and a warm night is expected with lows in the 70s area wide
(struggling to dip below 80 over the east coast). The light S-SW
flow could support some fog over the western interior/lake region
but confidence is low. Thursday will be yet another hot day ahead of
the approaching cold front as breezy southwesterly flow and the warm
airmass will support near record highs at many locations (near or
just above 90 degrees) and heat indices will once again top out near
100 degrees. The more dynamic frontal forcing should remain to our
north during the period with isolated-scattered showers and
thunderstorms primarily a threat over the east coast and Atlantic
waters as the convergence zone will be even further east than today
due to the stronger SWrly synoptic flow.

.LONG TERM...

Thursday Night through Wednesday...

A refreshing change is in store for South Florida starting on Friday
as the cold front successfully clears the region. This Floridan is
certainly happy about the current forecast of one last shot of cool
and dry continental air before the wet (and mosquito) season is upon
us for good. A strong ridge of high pressure builds in behind the
front and remains established across the southeastern United States
allowing for subsidence and dry air to remain the norm through the
weekend. Northwesterly winds will assist with CAA (cold air
advection) across the region through late this weekend which will
act to keep temperatures in the upper 70s and low 80s across the
region through the end of the weekend. Overnight temperatures on
Saturday night could could drop into the upper 40s over portions of
Glades and Hendry Counties and into the upper 50s to around 60
across the east coast metro areas.

With the advection of the ridge of high pressure eastward into the
western Atlantic by early next week, winds will begin to shift to a
northeasterly direction. The onshore flow will allow for a gradual
moderation of temperatures and moisture. Although moisture will make
a gradual return across the region, most of the vertical column will
remain dry which will act to keep low rain chances through at least
early next week. Highs will range from the onshore flow moderated
East coast in the low 80s to the upper 80s across southwestern
Florida and the interior.

&&

.AVIATION(18Z TAFS)...

Mostly VFR conditions will prevail through the period. Temporary
restrictions in showers and thunderstorms will be possible this
afternoon at primarily KPBI although the threat could extend further
southward to KFXE and KFLL. Southerly winds will gust to 20-25kts
this afternoon and then relax early this evening to around 5-10kts
before ramping up again Thursday morning.

&&

.MARINE...

Breezy southerly flow will continue to prevail over the area waters
today and then shift to the southwest on Thursday as a cold front
approaches the region. These winds will likely exceed cautionary
thresholds and could even exceed SCA conditions for a time on
Thursday on the Atlantic waters. There will be a chance of
thunderstorms off the Palm Beach coast this afternoon, with
additional chances on Thursday and Thursday night along and ahead of
the front. Behind the front, a breezy northwesterly flow will
develop over the Atlantic and Gulf waters for the end of the week
and into the upcoming weekend. With increasing winds and seas,
hazardous marine conditions will be possible over the weekend.

&&

.BEACHES...

The rip current risk over the Atlantic beaches should generally drop
to low Thursday-Saturday as the low-lvl flow maintains an offshore
component. Conversely the risk will increase to moderate-high over
the west coast beaches as SWrly flow first increases ahead of a cold
front on Thursday and then breezy NW winds prevail behind the cold
front into the coming weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            78  90  72  84 /  10  40  30  20
West Kendall     77  91  70  86 /  10  30  30  10
Opa-Locka        77  91  70  84 /  10  40  30  20
Homestead        76  89  70  84 /  10  30  40  20
Fort Lauderdale  78  89  71  83 /  10  40  30  20
N Ft Lauderdale  77  89  70  81 /   0  40  20  10
Pembroke Pines   77  91  70  83 /  10  40  30  10
West Palm Beach  75  89  67  80 /  20  40  30  10
Boca Raton       77  89  68  81 /  10  40  30  10
Naples           77  87  70  80 /  10  30  30  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Thursday and Aviation/Marine...Carr
Thursday Night through Wednesday...Hadi

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Apr 6, 9:33 AM EDT, 7 hours 24 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
933 AM EDT Wed Apr 6 2022

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
070745-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
933 AM EDT Wed Apr 6 2022

...Isolated Severe Storms Possible Palm Beach/NE Broward...
...Moderate Risk of Rip Currents Atlantic Coast Beaches...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Isolated to scattered showers and thunderstorms will
be possible this afternoon and this evening. The highest chances will
be over Palm Beach County as well as Northeastern Broward County.
The strongest activity may produce strong gusty winds, hail, and
locally heavy rainfall.

Hail: The strongest thunderstorms could contain hail up to the size
of quarters mainly over the Lake Okeechobee region.

Wind: The strongest thunderstorms could contain wind gusts of greater
than 58 mph.

Flooding: Heavy downpours from thunderstorms could lead to localized
Flooding over portions of Palm Beach County as well as Northeastern
Broward County.

Waterspouts: An isolated waterspout will be possible with the
strongest thunderstorms over the Atlantic Waters.

Rip Currents: There will be a moderate risk of rip currents
over the Atlantic Coast Beaches.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Another cold front will bring increasing chances of showers and
thunderstorms to the area on Thursday and Thursday night.

The risk of rip currents may increase for the end of the week and
into the upcoming weekend for the Gulf Coast Beaches as a breezy
Northwesterly wind flow develops behind a cold front.

Hazardous marine conditions will be possible later this week
and into the upcoming weekend behind a cold front.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however,
individual spotters are encouraged to report high winds, hail, and
flooding to the National Weather Service Forecast Office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Apr 6, 2:11 PM EDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Miami FL
211 PM EDT Wed Apr 6 2022

FLZ067-061845-
Inland Palm Beach County FL-
211 PM EDT Wed Apr 6 2022

...A strong thunderstorm will impact portions of northwestern Palm
Beach County through 245 PM EDT...

At 210 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Fremd Village-Padgett Island, or near
Pahokee, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Belle Glade, Pahokee, Canal Point and Fremd Village-Padgett Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2697 8061 2696 8061 2696 8057 2689 8036
      2666 8061 2678 8077 2691 8071 2691 8070
      2699 8067
TIME...MOT...LOC 1810Z 228DEG 20KT 2677 8064

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Hadi
Special weather statement, Apr 6, 2:38 PM EDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Miami FL
238 PM EDT Wed Apr 6 2022

FLZ067-061915-
Inland Palm Beach County FL-
238 PM EDT Wed Apr 6 2022

...A strong thunderstorm will impact portions of north central Palm
Beach County through 315 PM EDT...

At 238 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 9 miles south of Indiantown, moving northeast
at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of north central Palm
Beach County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2679 8044 2688 8059 2696 8058 2696 8027
TIME...MOT...LOC 1838Z 229DEG 31KT 2691 8048

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Hadi
Special weather statement, Apr 6, 4:08 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Miami FL
408 PM EDT Wed Apr 6 2022

FLZ067-068-168-062045-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
408 PM EDT Wed Apr 6 2022

...A strong thunderstorm will impact portions of northeastern Palm
Beach County through 445 PM EDT...

At 408 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near North County Airport, or near Palm Beach
Gardens, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jupiter, Palm Beach Gardens, Tequesta, Juno Beach, Caloosa, Philo
Farms, Jupiter Farms and Limestone Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2689 8003 2685 8026 2696 8028 2696 8014
      2697 8014 2697 8003
TIME...MOT...LOC 2008Z 260DEG 16KT 2691 8020

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hadi
Special weather statement, Apr 6, 4:38 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Miami FL
438 PM EDT Wed Apr 6 2022

FLZ067-068-168-062115-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
438 PM EDT Wed Apr 6 2022

...A strong thunderstorm will impact portions of northeastern Palm
Beach County through 515 PM EDT...

At 438 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Jupiter, moving southeast at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach, Palm
Beach, Tequesta, Juno Beach, North Palm Beach, Lake Park, Schall
Circle, Port Of Palm Beach, North County Airport, Juno Ridge,
Downtown West Palm Beach, Palm Beach International Airport, The
Acreage, Mangonia Park, Lakeside Green, Fau North Campus and
Limestone Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2670 8003 2669 8010 2685 8029 2696 8016
      2696 8014 2697 8014 2697 8003
TIME...MOT...LOC 2038Z 318DEG 16KT 2688 8013

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Hadi

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 2:11 PM EDTSpecial Weather StatementMFLPalm Beach34 min
Apr 6, 2:38 PM EDTSpecial Weather StatementMFLMartin37 min
Apr 6, 4:08 PM EDTSpecial Weather StatementMFLMartin37 min
Apr 6, 4:31 PM EDTSpecial Marine WarningMFL44 min
Apr 6, 4:38 PM EDTSpecial Weather StatementMFLPalm Beach37 min
Apr 6, 4:50 PM EDTSevere Thunderstorm WarningMFLPalm Beach40 min
Apr 6, 5:06 PM EDTTornado WarningMFLPalm Beach24 min
Apr 6, 5:15 PM EDTSpecial Marine WarningMFL30 min
Apr 6, 5:29 PM EDTSevere Thunderstorm WarningMFLPalm Beach31 min
Apr 6, 5:39 PM EDTAreal Flood AdvisoryMFLPalm Beach2 hr
Apr 6, 5:42 PM EDTSpecial Marine WarningMFL33 min
Apr 6, 5:56 PM EDTSevere Thunderstorm WarningMFLPalm Beach34 min
Apr 6, 6:01 PM EDTFlash Flood WarningMFLPalm Beach119 min
Apr 6, 6:12 PM EDTSpecial Marine WarningMFL33 min

Nearby

Tornado Warnings in Florida, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.